Singular Hecke algebras, Markov traces, and HOMFLY-type invariants
Annales de l'Institut Fourier, Volume 58 (2008) no. 7, p. 2413-2443

We define the singular Hecke algebra (SB n ) as the quotient of the singular braid monoid algebra (q)[SB n ] by the Hecke relations σ k 2 =(q-1)σ k +q, 1kn-1. We define the notion of Markov trace in this context, fixing the number d of singular points, and we prove that a Markov trace determines an invariant on the links with d singular points which satisfies some skein relation. Let TR d denote the set of Markov traces with d singular points. This is a (q,z)-vector space. Our main result is that TR d is of dimension d+1. This result is completed with an explicit construction of a basis of TR d . Thanks to this result, we define a universal Markov trace and a universal HOMFLY-type invariant on singular links. This invariant is the unique invariant which satisfies some skein relation and some desingularization relation.

On définit l’algèbre de Hecke singulière (SB n ) comme le quotient de l’algèbre de monoïde (q)[SB n ] par les relations de Hecke σ k 2 =(q-1)σ k +q, 1kn-1. On définit la notion de trace de Markov dans ce cadre, en fixant le nombre d de points singuliers, et on démontre qu’une trace de Markov détermine un invariant sur les entrelacs à d points singuliers qui vérifie une relation d’écheveau. Soit TR d l’ensemble des traces de Markov à d points singuliers fixés. C’est un espace vectoriel sur (q,z). Notre résultat principal est que TR d est de dimension d+1. Ce résultat est complété par une construction explicite d’une base de TR d . Grâce à ces résultats, nous définissons une trace de Markov universelle et un invariant universel de type HOMFLY sur les entrelacs singuliers. Cet invariant est l’unique invariant qui vérifie une certaine relation d’écheveau et une certaine relation de désingularisation.

Classification:  57M25,  20C08,  20F36
Keywords: Singular Hecke algebra, singular link, singular knot, singular braid, Markov trace
     author = {Paris, Luis and Rabenda, Lo\"\i c},
     title = {Singular Hecke algebras, Markov traces, and HOMFLY-type invariants},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {58},
     number = {7},
     year = {2008},
     pages = {2413-2443},
     doi = {10.5802/aif.2419},
     mrnumber = {2498356},
     zbl = {1171.57008},
     language = {en},
     url = {}
Paris, Luis; Rabenda, Loïc. Singular Hecke algebras, Markov traces, and HOMFLY-type invariants. Annales de l'Institut Fourier, Volume 58 (2008) no. 7, pp. 2413-2443. doi : 10.5802/aif.2419.

[1] Baez, J. C. Link invariants of finite type and perturbation theory, Lett. Math. Phys., Tome 26 (1992) no. 1, pp. 43-51 | Article | MR 1193625 | Zbl 0792.57002

[2] Birman, J. S. New points of view in knot theory, Bull. Amer. Math. Soc. (N.S.), Tome 28 (1993) no. 2, pp. 253-287 | Article | MR 1191478 | Zbl 0785.57001

[3] Freyd, P.; Yetter, D.; Hoste, J.; Lickorish, W. B. R.; Millett, K.; Ocneanu, A. A new polynomial invariant of knots and links, Bull. Amer. Math. Soc. (N.S.), Tome 12 (1985) no. 2, pp. 239-246 | Article | MR 776477 | Zbl 0572.57002

[4] Garside, F. A. The braid group and other groups, Quart. J. Math. Oxford Ser., Tome 20 (1969) no. 2, pp. 235-254 | Article | MR 248801 | Zbl 0194.03303

[5] Gemein, B. Singular braids and Markov’s theorem, J. Knot Theory Ramifications, Tome 6 (1997) no. 4, pp. 441-454 | Article | Zbl 0885.57005

[6] Jones, V. F. R. A polynomial invariant for knots via von Neumann algebras, Bull. Amer. Math. Soc. (N.S.), Tome 12 (1985) no. 1, pp. 103-111 | Article | MR 766964 | Zbl 0564.57006

[7] Jones, V. F. R. Hecke algebra representations of braid groups and link polynomials, Ann. of Math., Tome 126 (1987) no. 2, pp. 335-388 | Article | MR 908150 | Zbl 0631.57005

[8] Kauffman, L. H. Invariants of graphs in three-space, Trans. Amer. Math. Soc., Tome 311 (1989) no. 2, pp. 697-710 | Article | MR 946218 | Zbl 0672.57008

[9] Kauffman, L. H.; Vogel, P. Link polynomials and a graphical calculus, J. Knot Theory Ramifications, Tome 1 (1992) no. 1, pp. 59-104 | Article | MR 1155094 | Zbl 0795.57001

[10] Przytycki, J. H.; Traczyk, P. Invariants of links of Conway type, Kobe J. Math., Tome 4 (1988) no. 2, pp. 115-139 | MR 945888 | Zbl 0655.57002